Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 27, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 13, 2012, 1:43 PM MDT for 5 counties in Idaho. It took effect at Aug 14, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2012, 1:43 PM MDT (19:43 UTC)
- In effect from
- Aug 14, 2012, 12:00 PM MDT
- Expired
- Aug 14, 2012, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Butte County, ID, Custer County, ID, Idaho County, ID, Lemhi County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 194 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4705 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
187 WWUS85 KPIH 131943 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 143 PM MDT MON AUG 13 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT MONDAY FOR HIGH HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476... ...RED FLAG WARNING IN EFFECT FROM NOON MDT TUESDAY TO 9 PM MDT TUESDAY FOR HIGH WINDS...HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476... IDZ475-476-140300- /O.NEW.KPIH.FW.W.0027.120814T1800Z-120815T0300Z/ /O.CON.KPIH.FW.W.0026.000000T0000Z-120814T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 143 PM MDT MON AUG 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR GUSTY WINDS...HIGH HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. * RH: MINIMUM AFTERNOON HUMIDITY WILL FALL BELOW 12 PERCENT ACROSS A LARGE PORTION OF CENTRAL IDAHO. * HAINES: INDICES WILL CLIMB TO 6 THIS AFTERNOON AND CONTINUE THROUGH MONDAY EVENING BEFORE DROPPING TO 5 OVERNIGHT. INDICES WILL CLIMB BACK TO 6 TUESDAY AFTERNOON. * HIGH WINDS: EXPECT WEST NORTHWEST WINDS AROUND 15 MPH WITH GUSTS 25 TO 30 MPH ON TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING. * IMPACTS: HIGH WINDS...HIGH HAINES INDICES...HIGH WINDS...AND LOW HUMIDITY WILL SUPPORT LARGE FIRE GROWTH POTENTIAL...PARTICULARLY ON ACTIVE FIRES THROUGHOUT THE CENTRAL IDAHO MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH WINDS...WARM TEMPERATURES...AND HIGH HAINES INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ477-140300- /O.CON.KPIH.FW.W.0026.000000T0000Z-120814T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 143 PM MDT MON AUG 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR HAINES INDICES AND LOW HUMIDITY FOR FIRE ZONE 477... * RH: MINIMUM AFTERNOON HUMIDITY WILL FALL BELOW 12 PERCENT ACROSS A LARGE PORTION OF CENTRAL IDAHO. * HAINES: INDICES WILL CLIMB TO 6 THIS AFTERNOON AND CONTINUE THROUGH MONDAY EVENING. * IMPACTS: HIGH HAINES INDICES AND LOW HUMIDITY WILL SUPPORT LARGE FIRE GROWTH POTENTIAL...PARTICULARLY ON ACTIVE FIRES THROUGHOUT THE CENTRAL IDAHO MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND HIGH HAINES INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
4 follow-up statements
367 WWUS85 KPIH 140240 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 840 PM MDT MON AUG 13 2012 ...RED FLAG WARNING IN EFFECT FROM NOON MDT TUESDAY TO 9 PM MDT TUESDAY FOR HIGH WINDS...HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476... IDZ475-476-141445- /O.EXP.KPIH.FW.W.0026.000000T0000Z-120814T0300Z/ /O.CON.KPIH.FW.W.0027.120814T1800Z-120815T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 840 PM MDT MON AUG 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476... THE RED FLAG WARNING FOR MONDAY WILL EXPIRE AT 9 PM MDT THIS EVENING. * RH: MINIMUM AFTERNOON HUMIDITY TUESDAY WILL FALL BELOW 12 PERCENT ACROSS A LARGE PORTION OF CENTRAL IDAHO. * HAINES: INDICES WILL CLIMB BACK TO 6 TUESDAY AFTERNOON. * HIGH WINDS: EXPECT WEST NORTHWEST WINDS AROUND 15 MPH WITH GUSTS 25 TO 30 MPH TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING. * IMPACTS: HIGH WINDS...HIGH HAINES INDICES...HIGH WINDS...AND LOW HUMIDITY WILL SUPPORT LARGE FIRE GROWTH POTENTIAL... PARTICULARLY ON ACTIVE FIRES THROUGHOUT THE CENTRAL IDAHO MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH WINDS...WARM TEMPERATURES...AND HIGH HAINES INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ477-140345- /O.EXP.KPIH.FW.W.0026.000000T0000Z-120814T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 840 PM MDT MON AUG 13 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE ZONE 477... THE RED FLAG WARNING FOR MONDAY WILL EXPIRE AT 9 PM MDT THIS EVENING. $$ HTTP://WEATHER.GOV/POCATELLO
784 WWUS85 KPIH 140930 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 330 AM MDT TUE AUG 14 2012 ...RED FLAG WARNING IN EFFECT FROM NOON MDT TODAY TO 9 PM MDT THIS EVENING FOR HIGH WINDS...HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476 BELOW 6500 FEET... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR STRONG GUSTY WINDS AN LOW HUMIDITY IN SOUTH EAST IDAHO FIRE WEATHER ZONES 477...409 AND 410 WEDNESDAY AFTERNOON... IDZ475-476-142200- /O.CON.KPIH.FW.W.0027.120814T1800Z-120815T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 330 AM MDT TUE AUG 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 475 AND 476 OF THE IDAHO CENTRAL MOUNTAINS... * RH: MINIMUM AFTERNOON HUMIDITY TUESDAY WILL FALL BELOW 12 PERCENT ACROSS A LARGE PORTION OF CENTRAL IDAHO. * HAINES: HIGH LEVEL INDEX WILL BE 6 TUESDAY AFTERNOON AND EVENING. * HIGH WINDS: EXPECT WEST NORTHWEST WINDS AROUND 15 MPH WITH GUSTS 25 TO 30 MPH TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING. * IMPACTS: HIGH WINDS...HIGH HAINES INDICES...AND LOW HUMIDITY WILL SUPPORT LARGE FIRE GROWTH POTENTIAL... PARTICULARLY ON ACTIVE FIRES THROUGHOUT THE CENTRAL IDAHO MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH WINDS...WARM TEMPERATURES...AND HIGH HAINES INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ409-410-142200- /O.NEW.KPIH.FW.A.0012.120815T1800Z-120816T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 330 AM MDT TUE AUG 14 2012 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 409 AND 410... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM. * TIMING: NOON MDT WEDNESDAY UNTIL 9 PM MDT WEDNESDAY EVENING. * WIND: WEST 10 TO 20 MPH GUSTING UP TO 30 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND POTENTIAL FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ IDZ477-142200- /O.NEW.KPIH.FW.A.0012.120815T1800Z-120816T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 330 AM MDT TUE AUG 14 2012 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONE 477 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE WEATHER WATCH BELOW 6500 FEET...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF BELOW 6500 FEET. * TIMING: NOON MDT WEDNESDAY THROUGH 9 PM MDT WEDNESDAY EVENING. * WIND: WEST WINDS 10 TO 15 MPH WITH GUSTS TO 25 MPH. * HUMIDITY: 13 TO 16 PERCENT. * IMPACTS: STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND POTENTIAL FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/POCATELLO
483 WWUS85 KPIH 141916 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 116 PM MDT TUE AUG 14 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR HIGH WINDS...HAINES INDICES AND LOW HUMIDITY FOR IDAHO FIRE ZONES 475 AND 476 BELOW 6500 FEET... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR STRONG GUSTY WINDS AND LOW HUMIDITY IN SOUTH EAST IDAHO FIRE WEATHER ZONES 477...409 AND 410 WEDNESDAY AFTERNOON... IDZ475-476-150300- /O.CON.KPIH.FW.W.0027.000000T0000Z-120815T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 116 PM MDT TUE AUG 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 475 AND 476... * RH: MINIMUM AFTERNOON HUMIDITY TUESDAY WILL FALL BELOW 12 PERCENT ACROSS A LARGE PORTION OF CENTRAL IDAHO. * HAINES: HIGH LEVEL INDEX WILL BE 6 TUESDAY AFTERNOON AND EVENING. * HIGH WINDS: EXPECT WEST NORTHWEST WINDS AROUND 15 MPH WITH GUSTS 25 TO 30 MPH TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING. * IMPACTS: HIGH WINDS...HIGH HAINES INDICES...AND LOW HUMIDITY WILL SUPPORT LARGE FIRE GROWTH POTENTIAL... PARTICULARLY ON ACTIVE FIRES THROUGHOUT THE CENTRAL IDAHO MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH WINDS...WARM TEMPERATURES...AND HIGH HAINES INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ412-413-151200- /O.EXA.KPIH.FW.A.0012.120815T1800Z-120816T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 116 PM MDT TUE AUG 14 2012 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 412 AND 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * TIMING: NOON MDT WEDNESDAY UNTIL 9 PM MDT WEDNESDAY EVENING. * WIND: WEST 10 TO 20 MPH GUSTING UP TO 30 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND POTENTIAL FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ IDZ409-410-151200- /O.CON.KPIH.FW.A.0012.120815T1800Z-120816T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 116 PM MDT TUE AUG 14 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409 AND 410... * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM. * TIMING: NOON MDT WEDNESDAY UNTIL 9 PM MDT WEDNESDAY EVENING. * WIND: WEST 10 TO 20 MPH GUSTING UP TO 30 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND POTENTIAL FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ IDZ477-151200- /O.CON.KPIH.FW.A.0012.120815T1800Z-120816T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 116 PM MDT TUE AUG 14 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 477 BELOW 6500 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF BELOW 6500 FEET. * TIMING: NOON MDT WEDNESDAY THROUGH 9 PM MDT WEDNESDAY EVENING. * WIND: WEST WINDS 10 TO 15 MPH WITH GUSTS TO 25 MPH. * HUMIDITY: 13 TO 16 PERCENT. * IMPACTS: STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND POTENTIAL FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/POCATELLO
420 WWUS85 KPIH 150305 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 905 PM MDT TUE AUG 14 2012 ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR STRONG GUSTY WINDS AND LOW HUMIDITY IN SOUTH EAST IDAHO FIRE WEATHER ZONES 477... 409 AND 410 WEDNESDAY AFTERNOON... IDZ475-476-150415- /O.EXP.KPIH.FW.W.0027.000000T0000Z-120815T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 905 PM MDT TUE AUG 14 2012 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 475 AND 476... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ IDZ409-410-412-413-151100- /O.CON.KPIH.FW.A.0012.120815T1800Z-120816T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 905 PM MDT TUE AUG 14 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409 AND 410... * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM. * TIMING: NOON MDT WEDNESDAY UNTIL 9 PM MDT WEDNESDAY EVENING. * WIND: WEST 10 TO 20 MPH GUSTING UP TO 30 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND POTENTIAL FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ IDZ477-151100- /O.CON.KPIH.FW.A.0012.120815T1800Z-120816T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 905 PM MDT TUE AUG 14 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 477 BELOW 6500 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF BELOW 6500 FEET. * TIMING: NOON MDT WEDNESDAY THROUGH 9 PM MDT WEDNESDAY EVENING. * WIND: WEST WINDS 10 TO 15 MPH WITH GUSTS TO 25 MPH. * HUMIDITY: 13 TO 16 PERCENT. * IMPACTS: STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND POTENTIAL FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 13, 3:05 AM MDT, 10 hours 38 minutes earlier.
Area forecast discussion, Aug 13, 3:05 AM MDT, 10 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 305 AM MDT MON AUG 13 2012 .SHORT TERM...THE UPPER RIDGE CONTINUES TO BE THE DOMINANT FEATURE OVER ID TODAY...BUT WESTERLY FLOW OVER NORTHERN ID HAS PUSHED MUCH OF THE MONSOON MOISTURE TO THE SOUTH. SOME MOISTURE WILL CREEP BACK INTO SOUTHERN ID TODAY...RESULTING IN ISOLD TSTMS OVER THE SOUTHERN AND EASTERN HIGHLANDS LATER THIS AFTERNOON AND EVENING AND AGAIN ON TUE. A NORTHERN STREAM UPPER TROF ON WED WILL DEPRESS THE UPPER RIDGE...LOWERING TEMPS NEAR THE MT BORDER. STILL MAY SEE ISOLD AFTERNOON/EVE TSTMS OVER THE SOUTHERN HIGHLANDS ON WED. .LONG TERM...THE UPPER RIDGE BUILDS UP AGAIN ON THURSDAY...BUT TO THE WEST OF ID. THIS KEEPS MONSOON MOISTURE OUT THE AREA. THRU SAT MORNING. THE RIDGE AXIS IS EXPECTED TO MOVE EASTWARD... ALLOWING MONSOON MOISTURE TO CREEP BACK IN LATE SATURDAY. TSTMS BECOME MORE NUMEROUS SUNDAY AND MONDAY. HEDGES && .AVIATION...A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS IN THE VICINITY OF KPIH AND KBYI...OTHERWISE AREAS OF SMOKE FROM FOREST FIRES REDUCING VISIBILITY OCCASIONALLY TO 3 TO 6 MILES...PARTICULARLY AT KSUN. RS && .FIRE WEATHER...WEST TO NORTHWEST FLOW OFF THE PACIFIC TODAY DOMINATES MOST OF THE NORTHERN TWO THIRDS OF THE STATE AND IS PRETTY DRY. THE HAINES INDEX WILL BE A 6 OR HIGH BOTH IN THE CENTRAL MOUNTAINS AND THE UPPER SNAKE PLAIN TODAY AND TONIGHT...THEN DECREASE TO A 5 TUESDAY. MONSOON MOISTURE IS MOSTLY CONFINED TO NEVADA AND UTAH WITH LIMITED MOISTURE SLIPPING INTO THE SOUTH CENTRAL HIGHLANDS. ANY ISOLATED THUNDERSTORMS OVER TERRAIN THIS AFTERNOON WILL BE IN THAT AREA WITH A PREFERRED MOVEMENT TO THE EAST AND SOUTHEAST. A SURFACE COLD FRONT TRACKS THROUGH SOUTHERN ALBERTA AND EASTERN MONTANA TUESDAY AFTERNOON WITH THE DRY FRONTAL BAND TRAILING BACK THROUGH THE CENTRAL MOUNTAINS. MINIMUM HUMIDITY IS STILL EXPECTED TO BE 10 TO 15 PERCENT ON MID AND LOWER SLOPES WHILE WINDS AT RIDGE TOP WILL BE MARGINAL FOR RED FLAG...GUSTING UP TO 25 MPH AND MOSTLY ACROSS THE SALMON-CHALLIS FOREST AREA. SURFACE HIGH PRESSURE SLIDES THROUGH MONTANA EAST OF THE DIVIDE WEDNESDAY AFTERNOON AND NIGHT. THIS SHOULD INCREASE AFTERNOON WINDS BETWEEN BURLEY AND POCATELLO TO WEST 10-15 GUSTS 25-30 MPH. AREAS ALONG THE BITTERROOT MOUNTAINS...MONIDA PASS AND ISLAND PARK SHOULD SEE NORTH TO EASTERLY WINDS WEDNESDAY NIGHT. RS && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ475>477. &&
Hazardous weather outlook, Aug 13, 4:30 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MDT MON AUG 13 2012 IDZ017>025-031-032-141030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 430 AM MDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.